Some egg donors, although rare, may develop ovarian hyperstimulation syndrome. This is an alteration characterized by an excessive response to the hormonal medication administered for the development of multiple follicles.
When this situation occurs, the donor may feel some symptoms like those shown in the image:
- Intensive headaches.
- Ascites (accumulation of liquids in the abdominal area).
- Dizziness and vomiting.
- Abdominal pain.
The doctor will establish the guideline to follow so that the patient feels better. In addition, most of this discomfort will disappear with the arrival of menstruation.
Read the full article on: Is Egg Donation Dangerous? – Health Risks & Side Effects for Donors ( 57).
By Marta Barranquero Gómez B.Sc., M.Sc. (embryologist), Sergio Rogel Cayetano M.D. (gynecologist), Zaira Salvador B.Sc., M.Sc. (embryologist), Romina Packan (invitra staff) and Michelle Lorraine Embleton B.Sc. Ph.D. (biochemist).
Last Update: 12/02/2020